MAUDE Adverse Event Report: BIOMET MICROFIXATION SCREW 2.0X12MM X-DRV LOCKING

BIOMET MICROFIXATION SCREW 2.0X12MM X-DRV LOCKING
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4) g2: foreign - china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the screw fractured during a mandibular reconstruction.Another screw was used to complete the procedure.There were no consequences or impact to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screw.The screw shows signs of attempted use including marking and scratching on the screw head and shaft.The screw has fractured just below where the threaded portion of the screw meets the screw head.The screw was sent for fracture analysis.The returned device was reviewed with a scanning electron microscope (sem) with an overall view of the proximal fracture.Sheared ductile dimples were found throughout the surface and appear to be propagated rotationally around the surface.The scan shows an area that is likely a crack exit as the ductile dimples are not sheared.Fracture surface artifacts suggest the torsional overload failure mode.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SCREW 2.0X12MM X-DRV LOCKING
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18196665
Report Number0001032347-2023-00431
Device Sequence Number20509013
Product Code JEY
UDI-Device Identifier00888233000352
UDI-Public(01)00888233000352(10)386780
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2112
Device Lot Number386780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian